Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 170, NWS Wichita, KS

August 25, 2012Chase County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 25, 2012, 4:11 PM CDT for Chase County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2012, 4:11 PM CDT (21:11 UTC)
Expired
Aug 25, 2012, 4:32 PM CDT
In force
21 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Chase County, KS

The radar

The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS53 KICT 252111
SVRICT
KSC017-252145-
/O.NEW.KICT.SV.W.0170.120825T2111Z-120825T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT SAT AUG 25 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 407 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM SOUTHEAST OF SAFFORDVILLE TO NORTHEAST OF 
MATFIELD GREEN...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  SAFFORDVILLE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 106 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3817 9635 3817 9636 3818 9653 3838 9651
      3849 9636 3848 9635
TIME...MOT...LOC 2110Z 239DEG 23KT 3837 9644 3819 9647

HAIL...<.75IN
WIND...60 MPH

$$

HOWERTON
2 follow-up statements
217 
WWUS53 KICT 252119
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT SAT AUG 25 2012

KSC017-252145-
/O.CON.KICT.SV.W.0170.000000T0000Z-120825T2145Z/
CHASE KS-
419 PM CDT SAT AUG 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHASE COUNTY UNTIL 445 PM CDT...

AT 416 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SAFFORDVILLE TO 9 MILES SOUTH OF SAFFORDVILLE...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN CHASE COUNTY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 108 AND 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3849 9636 3848 9635 3817 9635 3817 9636
      3819 9646 3839 9645
TIME...MOT...LOC 2119Z 239DEG 23KT 3840 9638 3827 9640

HAIL...<.75IN
WIND...60 MPH

$$
187 
WWUS53 KICT 252132
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT AUG 25 2012

KSC017-252142-
/O.CAN.KICT.SV.W.0170.000000T0000Z-120825T2145Z/
CHASE KS-
432 PM CDT SAT AUG 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHASE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3849 9636 3848 9635 3817 9635 3817 9636
      3819 9646 3839 9645
TIME...MOT...LOC 2132Z 239DEG 23KT 3844 9629 3831 9631

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:25 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 25, 3:25 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT SAT AUG 25 2012

.DISCUSSION...

CURRENTLY THERE IS A 500MB LOW OVER CENTRAL CANADA...AND ANOTHER
OFF THE PACIFIC NORTHWEST COAST. A SMALLER H5 LOW IS CENTERED
RIGHT OVER NORTHERN KANSAS AND HAS BEEN ASSOCIATED WITH A SURFACE
LOW OVER THE TEXAS PANHANDLE. THE SURFACE TROUGH EXTENDS FROM
SOUTHEASTERN NEW MEXICO THROUGH EASTERN NEBRASKA. AHEAD OF THIS
LOW ISENTROPIC LIFTING/WARM AIR ADVECTION WAS THE SOURCE FOR MUCH
NEEDED RAINFALL OVER THE CENTRAL PLAINS OVERNIGHT. REDEVELOPMENT
IN THE VICINITY OF THE SURFACE TROUGH IS SCATTERED BUT IS
INCREASING IN COVERAGE DURING THE AFTERNOON.

THIS AFTERNOON THROUGH SUNDAY AND SUNDAY NIGHT:

SHOWERS AND STORMS SHOULD CONTINUE TO FORM IN SOUTH CENTRAL TO
NORTHEAST KANSAS THROUGHOUT THE AFTERNOON. LAPS ANALYSIS OF ML
CAPE NEAR 2000 J/KG AND LITTLE TO NO CIN SUPPORTS CONTINUED
DEVELOPMENT OF SHOWERS AND ISOLATED STORMS. THE MAIN AXIS OF
PRECIPITATION FOR THE EVENING IS STILL FROM NORTHWESTERN
OKLAHOMA...THROUGH CENTRAL KANSAS INTO NORTHEAST KANSAS ALONG THE
TURNPIKE AND FLINT HILLS. THE MAIN THREAT WITH THESE STORMS IS THE
HEAVY DOWNPOURS WITH RAIN RATES POSSIBLE HIGHER THAN AN INCH PER
HOUR UNDER THE HEAVIEST CORES. THE H5TROUGH AND SURFACE LOW WILL
MOVE SLOWLY SOUTHEAST THROUGH THE REGION BY SUNDAY MORNING AND
AFTERNOON...BRINGING AN END TO THE RAIN FROM NORTHWEST TO
SOUTHEAST AS SUBSIDENCE SETS IN. TOTAL PRECIPITATION AMOUNTS ARE
STILL EXPECTED GENERALLY BE IN THE 1 TO 2 INCH RANGE WITH AREAS OF
3 OR MORE INCHES POSSIBLE.

SUNDAY NIGHT-MONDAY:

ONLY CHANGE MADE WAS TO KEEP SLIGHT CHANCE POPS IN THE VERY
EXTREME SOUTHEASTERN CORNER OF THE CWA SUNDAY EVENING AS THERE
SEEMS TO BE SOME EXTRA 850MB MOISTURE ADVECTION IN THIS REGION.
THIS WILL MAINLY BE FOR THE EARLY PORTIONS OF SUNDAY EVENING INTO
SUNDAY NIGHT AND SHOULD TAPER OFF QUICKLY AS THE TROUGH EXITS.
CLOUD COVER SHOULD ALSO DECREASE MAKING FOR A MOSTLY CLEAR NIGHT
IN WESTERN AND CENTRAL KANSAS WITH SOME LINGERING CLOUDS OVER
SOUTHEAST KANSAS.

MONDAY-SATURDAY:

THE 500MB RIDGE BEGINS TO BUILD BACK OVER THE ROCKIES AS THE
TROUGH ENTERS THE EASTERN CONUS AND INTERACTS WITH TROPICAL STORM
ISAAC. THE 12Z ECMWF IS NOW THE EASTERLY TRACK WITH ISAAC WHILE
THE GFS DEPICTS IT HEADING INTO MISSOURI BY LATE IN THE WEEK. THIS
IS FLIP FLOPPED FROM PREVIOUS RUNS...BUT IT STILL DOES NOT APPEAR
LIKELY THAT KANSAS WILL RECEIVE ANY REMNANTS FROM ISAAC. BY
THURSDAY THE RIDGE AXIS WILL EXTEND NORTHEAST FROM THE DESERT
SOUTHWEST TO THE GREAT LAKES AND WILL SUPPORT THE WARMING TREND
THROUGHOUT THE WEEK. HIGHS IN THE UPPER 80S MONDAY-THURSDAY WILL
LEAD TO HIGHS IN THE LOW 90S BY FRIDAY AND SATURDAY. LOW
TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S EACH NIGHT.

LAUGEMAN

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERNS WILL BE CONVECTION THROUGH THE EVENING HOURS
ALONG WITH LOWERING CIGS OVER CENTRAL KS TONIGHT.

THE UPPER WAVE IS CURRENTLY SITUATED OVER CENTRAL KS WITH THE
SURFACE LOW STILL BACK OVER THE TX PANHANDLE. THIS HAS LEFT A VERY
MOIST AIRMASS IN PLACE ACROSS THE ENTIRE AREA. A SECONDARY MID
LEVEL DEFORMATION ZONE HAS STARTED TO DEVELOP FROM KTOP TO NEAR KSLN
TO NEAR KGBD. PRECIP SHOULD EXPAND IN AREAL COVERAGE IN THESE AREAS.
MEANWHILE ISENTROPIC LIFT/WARM ADVECTION REMAINS IN PLACE FOR
LOCATIONS ALONG AND EAST OF THE KS TURNPIKE. THEREFORE EXPECTING AT
LEAST SOME SCT CONVECTION TO CONTINUE ACROSS THE ENTIRE AREA THROUGH
AT LEAST 00Z WITH A GRADUAL DECREASE FROM NW TO SE INTO THE EVENING
HOURS. KICT AND KCNU WILL HAVE THE BEST SHOT TO EXPERIENCE STORMS
THROUGH MUCH OF THE NIGHT. LOOK FOR CIGS WITH THE STRONGER
SHOWERS/STORMS TO BE IN THE MVFR RANGE.

MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING IN SOME LOWER CIGS ON
THE BACKSIDE OF THIS SYSTEM AS IT LIFTS OFF TO THE EAST TONIGHT.
WILL THEREFORE GO AHEAD AND RUN WITH SOME IFR CIGS FOR BOTH KRSL AND
KSLN AFTER 06Z.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 941 AM CDT SAT AUG 25 2012/

UPDATE...

PUT OUT A QUICK UPDATE TO MAINLY DECREASE POPS.

THE LARGE AREA OF PRECIP THAT IS PUSHING INTO EASTERN KS IS
ASSOCIATED WITH STRONG THETA-E ADVECTION IN THE 850-700MB LAYER.
BEHIND THIS LARGER AREA OF PRECIP...JUST SOME SCT SHOWER AND STORM
ACTIVITY SHOULD AFFECT THE REMAINDER OF THE AREA THROUGH AT LEAST
THE START OF THE AFTERNOON. AS THE AFTERNOON HOURS PROGRESS COVERAGE
SHOULD START TO INCREASE FROM THE NW AS THE MID LEVEL TROUGH SLIDES
SOUTH. SO WENT AHEAD AND DECREASED POPS INTO THE AFTERNOON HOURS FOR
MOST OF THE AREA.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  87  67  88 /  90  20  10  10
HUTCHINSON      65  89  65  88 /  70  20   0  10
NEWTON          66  87  66  88 /  80  20  10  10
ELDORADO        67  84  66  87 /  90  20  10  10
WINFIELD-KWLD   70  84  70  89 /  80  30  10  10
RUSSELL         63  87  63  89 /  20  10   0   0
GREAT BEND      64  88  64  89 /  20  10   0   0
SALINA          66  88  64  89 /  50  10   0   0
MCPHERSON       65  88  64  88 /  70  20   0  10
COFFEYVILLE     72  81  71  87 /  90  60  20  10
CHANUTE         70  81  68  87 /  90  60  20  10
IOLA            71  81  69  87 /  90  60  20  10
PARSONS-KPPF    70  81  69  87 /  90  60  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 25, 3:00 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT SAT AUG 25 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
300 PM CDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND STORMS WILL CONTINUE THIS AFTERNOON ACROSS THE ENTIRE
AREA WITH LOCATIONS ALONG AND EAST OF THE TURNPIKE EXPECTED TO SEE
THE BETTER SHOWER AND STORM COVERAGE AFTER DARK. THE MORE INTENSE
SHOWERS AND STORMS WILL PRODUCE RAINFALL RATES IN THE 2 TO 3 INCH
PER HOUR RANGE. THIS MAY CAUSE SOME MINOR LOCALIZED
FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE. DUE TO THE DRY
ANTECEDENT CONDITIONS...WIDESPREAD FLOODING IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY EVENING ACROSS
THE AREA. MODERATE TO HEAVY RAIN WILL BE LIKELY THROUGH THE WEEKEND
WITH ONE TO THREE INCHES OF RAIN POSSIBLE ACROSS MUCH OF THE AREA
BY SUNDAY EVENING. GIVEN THE CURRENT DRY CONDITIONS AND THE FACT
THAT MOST OF THE RAIN WILL FALL OVER A PROLONGED
PERIOD...SIGNIFICANT FLOODING IS IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/LAWSON

In the hours before

Local storm report, Aug 25, 10:29 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1029 AM CDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       2 W WHITEWATER          37.96N 97.18W
08/25/2012  M2.73 INCH       HARVEY             KS   NWS EMPLOYEE

            A 24 HOUR TOTAL RAINFALL MEASURED BY A NWS EMPLOYEE WAS
            2.73 INCHES.

&&

VJP
Special weather statement, Aug 25, 1:34 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 PM CDT SAT AUG 25 2012

KSZ092-251900-
SUMNER-
134 PM CDT SAT AUG 25 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GEUDA SPRINGS...OR 10
MILES SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE
BRIEF FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE
GROUND.

&&

LAT...LON 3708 9734 3722 9742 3735 9716 3734 9715
      3713 9715
TIME...MOT...LOC 1833Z 233DEG 25KT 3718 9727

LAWSON
Special weather statement, Aug 25, 1:43 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
143 PM CDT SAT AUG 25 2012

KSZ092-093-251915-
COWLEY-SUMNER-
143 PM CDT SAT AUG 25 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF OXFORD...OR 10 MILES
SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE
BRIEF FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE
GROUND.

&&

LAT...LON 3709 9728 3725 9736 3738 9713 3734 9697
      3714 9702
TIME...MOT...LOC 1843Z 230DEG 13KT 3719 9724

LAWSON
Special weather statement, Aug 25, 2:11 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CDT SAT AUG 25 2012

KSZ093-251945-
COWLEY-
211 PM CDT SAT AUG 25 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OXFORD...OR 8 MILES
SOUTHWEST OF WINFIELD...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE
BRIEF FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE
GROUND.

&&

LAT...LON 3710 9715 3732 9715 3738 9706 3737 9691
      3717 9687 3709 9714
TIME...MOT...LOC 1911Z 258DEG 18KT 3721 9707

LAWSON
Special weather statement, Aug 25, 3:48 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT SAT AUG 25 2012

KSZ093-252115-
COWLEY-
348 PM CDT SAT AUG 25 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN COWLEY COUNTY...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF GEUDA SPRINGS...OR 9 MILES
SOUTHWEST OF WINFIELD...AND MOVING NORTHEAST AT 20 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAIN CAUSING BRIEF FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS IS LIKELY.

BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE BRIEF
FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE GROUND...
HOWEVER A VERY BRIEF TOUCHDOWN IS A REMOTE POSSIBILITY. IF SO...THEY
COULD RESULT IN MINOR WIND DAMAGE.

&&

LAT...LON 3708 9715 3710 9715 3711 9716 3712 9715
      3725 9714 3732 9693 3713 9684 3707 9715
TIME...MOT...LOC 2047Z 237DEG 17KT 3717 9704

HOWERTON
Special weather statement, Aug 25, 3:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CDT SAT AUG 25 2012

KSZ053-252145-
CHASE-
357 PM CDT SAT AUG 25 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COTTONWOOD FALLS TO
7 MILES NORTHEAST OF MATFIELD GREEN TO MATFIELD GREEN...AND MOVING
NORTHEAST AT 25 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3852 9635 3812 9636 3810 9661 3835 9670
TIME...MOT...LOC 2057Z 239DEG 23KT 3834 9657 3827 9648
          3815 9652

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:36 AM CDTSpecial Weather StatementICTSedgwick39 min
Aug 25, 6:00 AM CDTSpecial Weather StatementICTButler, Chase45 min
Aug 25, 1:34 PM CDTSpecial Weather StatementICTSumner26 min
Aug 25, 1:43 PM CDTSpecial Weather StatementICTCowley32 min
Aug 25, 2:11 PM CDTSpecial Weather StatementICTCowley34 min
Aug 25, 3:48 PM CDTSpecial Weather StatementICTCowley27 min
Aug 25, 3:57 PM CDTSpecial Weather StatementICTChase48 min
Aug 25, 4:31 PM CDTSpecial Weather StatementICTSumner29 min
Aug 25, 4:52 PM CDTSpecial Weather StatementICTCowley23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.